Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Feb 24, 2018, 6:21 PM CST for Burnet County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 6:21 PM CST (00:21 UTC)
- Expired
- Feb 24, 2018, 7:00 PM CST
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 57 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WWUS84 KEWX 250021
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CST SAT FEB 24 2018
TXZ172-250100-
Burnet TX-
621 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
700 PM CST...
At 621 PM CST, Doppler radar was tracking a strong thunderstorm near
Shady Grove, or 8 miles north of Bertram. This storm was nearly
stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bertram, Mahomet, Sunnylane, Joppa, Watson, Briggs and Shady Grove.
LAT...LON 3094 9784 3093 9784 3084 9790 3079 9796
3068 9802 3080 9822 3097 9814 3097 9786
TIME...MOT...LOC 0021Z 293DEG 4KT 3086 9811
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Feb 24, 5:59 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 24, 5:59 PM CST, 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 559 PM CST Sat Feb 24 2018 .AVIATION... /00Z TAFS/ Moist and humid conditions continue in the boundary layer; will reflect some concerns that patchy fog could form in the overnight hours as model winds turning northerly this evening do not look convincing enough to clear out the low moisture. The first several hours should be event free with vfr skies, with only AUS seeing some isolated storms to the distant N/NE in the next few hours. Intersection of a pair of boundaries near BMQ may need to be monitored for additional development. Model run-to-run trends indicate more upstream elevated convection forming deeper inland for daytime Sunday, and this trend also reinforces the concern that the weak low level frontal clearing may have a more difficult time getting established late tonight. Have some light fog and a few lifr level clouds mentioned along I-35 in the predawn as a placeholder, possibly to be removed in the 06z update should we see a more definitive north wind push at the surface and boundary layer by the finer res models. && .PREV DISCUSSION... /ISSUED 250 PM CST Sat Feb 24 2018/ SHORT TERM (Tonight through Sunday Night)... A Pacific cold front is pushing across the southern Edwards Plateau and then over the Hill Country next hour. Isolated to scattered showers and few thunderstorms are expected across the northern Hill Country and eastern areas as the boundary pushes to the southeast. Expect breezy conditions ahead of the front especially east of I-35 this afternoon. As the front moves to the east late this afternoon, expect wind gusts along and behind the Pacific front to reach 20 to 25 mph. Latest guidance and HiRes models suggest little precipitation this evening into Sunday morning. However, the Pacific front is forecast to slow down as it pushes to the southeast tonight and stalls across the coastal plains. Depending where the boundary stalls, the heaviest precipitation should fall along and east of it. With that said, we are carrying chances of rain overnight mainly east of I-35 to account for the uncertainty. By Sunday morning into the afternoon, a low level disturbance is forecast to move from eastern Mexico into the southwest of our CWA and push to the northeast throughout the day. This feature is expected to bring an increased chance for rain and thunderstorms along and east of Interstate 35. Area forecast soundings suggest elevated convection that could become strong to marginally severe in the afternoon and produce damaging wind gusts. As the feature moves into east Texas the chances for rain become to an end from west to east Sunday evening. LONG TERM (Monday through Saturday)... Monday should be a nice day with highs in the 70s with mostly sunny skies most areas and partly cloudy skies along the coastal plains. However, rain chances return Monday night into Tuesday as a surface trough/dry-line across west Texas pushes to the east and several upper level disturbances move across the Southern PLains. The activity continues into Wednesday when an upper level low pressure system moves across the four corners region into the Southern Plains. The western part of the local area will first get the shower and thunderstorm activity and then areas along and east of I-35. By Wednesday afternoon into the evening hours, a surface trough is expected to push across the area while a cold front moves from central Texas into the Hill Country. This last one mentioned is forecast to dry things out for the rest of the work week with cool morning temperatures and highs in the upper 60s to lower 70s. Southerly flow returns as well as chances for light rain/drizzle next weekend as a series of upper level disturbances move across the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 50 67 44 71 52 / 10 20 10 0 10 Austin Bergstrom Intl Airport 50 66 43 70 52 / 10 30 10 0 10 New Braunfels Muni Airport 51 65 43 71 52 / 10 30 - 0 20 Burnet Muni Airport 44 67 39 70 49 / 0 10 0 0 10 Del Rio Intl Airport 46 74 46 74 55 / 10 0 0 0 10 Georgetown Muni Airport 45 66 41 69 50 / 0 20 - 0 10 Hondo Muni Airport 50 70 44 74 54 / 10 10 0 0 30 San Marcos Muni Airport 50 65 43 70 52 / 10 30 - 0 20 La Grange - Fayette Regional 53 63 46 70 54 / 30 60 20 0 10 San Antonio Intl Airport 52 67 46 71 54 / 10 30 - 0 30 Stinson Muni Airport 53 66 46 71 55 / 10 30 - 0 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...04
Hazardous weather outlook, Feb 24, 2:00 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 200 PM CST Sat Feb 24 2018 TXZ171>173-183>194-202>209-217>225-228-252000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 200 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Elevated fire weather conditions are expected this afternoon in far western portions of South Central Texas, specifically Val Verde county. A passing cold front this afternoon will produce very low relative humidity values combined with winds of 15-20 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 24, 6:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
621 PM CST SAT FEB 24 2018
TXZ172-250100-
Burnet TX-
621 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
700 PM CST...
At 621 PM CST, Doppler radar was tracking a strong thunderstorm near
Shady Grove, or 8 miles north of Bertram. This storm was nearly
stationary.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bertram, Mahomet, Sunnylane, Joppa, Watson, Briggs and Shady Grove.
LAT...LON 3094 9784 3093 9784 3084 9790 3079 9796
3068 9802 3080 9822 3097 9814 3097 9786
TIME...MOT...LOC 0021Z 293DEG 4KT 3086 9811
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:11 AM CST | Special Weather Statement | EWX | DeWitt | 34 min |
| Feb 25, 12:50 AM CST | Special Weather Statement | EWX | Lavaca | 40 min |
| Feb 25, 1:48 AM CST | Special Weather Statement | EWX | Wilson | 42 min |
| Feb 25, 2:31 AM CST | Special Weather Statement | EWX | DeWitt | 44 min |
| Feb 25, 3:42 AM CST | Special Weather Statement | EWX | Zavala | 48 min |
| Feb 25, 4:30 AM CST | Severe Thunderstorm Warning | EWX | Frio, Zavala | 30 min |
| Feb 25, 4:43 AM CST | Severe Thunderstorm Warning | EWX | Frio | 47 min |
| Feb 25, 4:55 AM CST | Special Weather Statement | EWX | Medina | 50 min |
| Feb 25, 5:04 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 41 min |
| Feb 25, 5:30 AM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina | 45 min |
| Feb 25, 5:41 AM CST | Severe Thunderstorm Warning | EWX | Atascosa | 49 min |
| Feb 25, 6:10 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 50 min |
| Feb 25, 6:13 AM CST | Special Weather Statement | EWX | Bandera | 47 min |
| Feb 25, 6:35 AM CST | Special Weather Statement | EWX | Caldwell | 40 min |
| Feb 25, 6:43 AM CST | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 32 min |
| Feb 25, 6:55 AM CST | Special Weather Statement | EWX | Llano | 50 min |
| Feb 25, 7:07 AM CST | Special Weather Statement | EWX | DeWitt | 23 min |
| Feb 25, 11:11 AM CST | Special Weather Statement | EWX | Williamson | 34 min |
| Feb 25, 11:44 AM CST | Special Weather Statement | EWX | Guadalupe | 31 min |
| Feb 25, 11:54 AM CST | Special Weather Statement | EWX | Williamson | 36 min |
| Feb 25, 12:13 PM CST | Special Weather Statement | EWX | Caldwell | 32 min |
| Feb 25, 12:49 PM CST | Special Weather Statement | EWX | Bastrop | 41 min |
| Feb 25, 12:50 PM CST | Special Weather Statement | EWX | Karnes | 40 min |
| Feb 25, 1:31 PM CST | Special Weather Statement | EWX | Fayette | 44 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.